Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
coolguy

i keep hearing people screaming at the top of their lungs that accutane is bad for you and i think i'm starting to believe that.

Recommended Posts

i've always brushed off the thought that accutane is bad for you and believed it isn't that bad. well after 3 years on accutane, i am now scared to death. i've taken 3 rounds of accutane (4 months at 40mg each round). plus another round at 10mg per day for 3 months. so you could consider it 4 rounds. 2nd round i was actually really depressed and my doctor asked me if i was experience any depression. i said "yes but not too much and i think i can handle it" so i didn't tell the whole truth (BUT i did say i WAS depressed, and from what i remember, my doctor said if i ever experience signs of depression i'd be taken off accutane but sadly i wasn't) i . i guess i was a bit scared if i said i was depressed then he'd stop the accutane and i'd be back on antibiotics which never worked for me at all and then i'd feel hopeless again but i thought i could handle 1 more round).

anyways i finshed my last round about 2 months ago. I have maybe 3 months more of clear skin before i break out with gigantic boils all over my face. what i'm scared of is.....i've started to be seriously depressed. and have noise in my head. like there will be things i think of. and i know this is gonna sound weird but i can't really get rid of thoughts in my head. they get stuck.

i was never like this before i started this whole accutane. i keep acknowledging the fact that i'm going crazy but some reason i cant stop myself. not only do i have these mental problems but i have stomach cramps and maybe some pain somewhere around the liver often. and ever since i started accutane i believe i've gained alot of weight in the abdominals area. it's gotten really flabby because of the depression i guess. but before accutane i had a flat stomach. i only thought my stomach had gotten bigger because i was eating too much protein shake when i was working out. but now i think it's accutane's fault.

i was reading a forum elsewhere out of acne.org and found one scary story and i quote "My sister-in-law passed away last year of stomach and liver cancer. She was on accutane for a long term. I believe her immune system was compromised by accutance and eventually caused her cancer. Are any attorneys handling cases of this such". my dad had died of cancer few years ago and i saw his last breath. he was always in severe pain and suffered mentally. i seriously do not want that. god forbid. and that would be rare anyways i don't know why i'm even mentioning this. i'm only 22 after all.

i realized from lots of reading other stories that the depression will come RIGHT after you finish accutane. and i finished my 4th round on december but in january i started getting this weird mentallity. along with stomach cramps. i'm gonna go see my doctor in 2 weeks for depression and maybe check with the stomach cramps problem.

i think my accutane journey ends here. no more accutane. maybe i will quit work and college for a while and try to fix this problem that wrecked my life. i'm just thinking. and i'm really thinking about it.

has anyone else taken accutane for 3 rounds or more? like a short 4th round like me? can someone pleaseeeee share your experience with me? i need someone's support. i need help. badly. thanks.

Edited by coolguy
Link to comment
Share on other sites

Hi Coolguy

I have been on accutane but luckily only needed one course. (Although I do still suffer from severe back pains.) I feel that if it hasn't worked the first couple of times it's very unlikely this medication will ever work for you as the success %'age rate goes down each time. I think it's time to speak to your derm about other treatments available, especially with the depression your experiencing!

With reference to your comments on the cancer patient, accutane is often used as a cancer treatment so it's probable they had cancer before they started the medication. I'm not qualified to instruct but think your stomach pains could possibly be due to your anxiety of taking the drug....you really need to speak to your derm though!

It sounds as if you didn't do a lot of research before starting this drug. You really need to look into it in more depth and seriously think about if the end results are really worth the side effects in the short AND long term. I don't mean to be down about it because personally I think it's a miracle drug and luckily for me it worked, but you sound like you are really struggling to cope and recommend you stop straight away.

Good luck with everything :D

Link to comment
Share on other sites

Putting it simple man. Everybody is different bro. For as many people saying it's bad for you, theres just as many people saying it's the best. Actually....according to statistics...there would be more people telling you it's awesome.

The booklet I read said 80/100 had success with accutane.

Like I said, everyone is different. Everyone responds different. I hate shrimp. I think it's nasty and will never eat it. I gaurantee you can find someone out there that swears its the best food in the world. So then what do you do??? You just gotta decide for yourself dude.

Link to comment
Share on other sites

coolguy,

You should see your doctor as soon as you can. Whether the issues you're having are related to accutane or not, it sounds as though you need medical care. The mental health issues need to be treated and you need to find the cause of your abdominal pain. If you cannot get into your derm soon, call your primary care. You need take care of your whole self. If you're not well, please get the appropriate help.

Link to comment
Share on other sites

Sounds like you have a progressing multiple personality disorder. Hate to tell you, but it will probably never go away, but you can learn to control it. Go see a doctor if it's that bad, or really just go see one period.

Accutane didn't make you fat, eating too much did. That's simple law of thermodynamics stuff.

Are you sure the people you are hearing screaming at the top of their lungs that accutane is bad are real people, or the people in your head? Lol, cheap shot, but a legitimate question. Go to the doctor.

Edited by Pimpstick
Link to comment
Share on other sites

So after your first round of accutane everything went well, but during the second rounds you started to get the side effects?

anyways, sucks that you acquired this. Accutane is a helluva drug. I just hope no one else on here acquire these rare side effects.

Link to comment
Share on other sites

Cool guy,

Anxiety may make you think that you are going crazy as well. You may have so much anxiety over the accutane that it's causing your mind to race. Anxiety can sometimes be so bad that you think you hear things. It's you imagining that you're hearing things. This MAY or NOT be your case, but I used to suffer from severe anxiety and when my mind raced, I thought that I was hearing things too but I really wasn't. How old are you? Does accutane say that it can cause scitzophrenia? If it doesn't and you are over the age of 26 then I seriously think it's anxiety, and not the more severe psychological disorder. I'm sorry you are so miserable right now. I will be praying for you :)

Btw pimpstick, there were many people here screaming at the top of their lungs for people not to use accutane, that was not in his head.

Edited by ckko25
Link to comment
Share on other sites

coolguy,

You should see your doctor as soon as you can. Whether the issues you're having are related to accutane or not, it sounds as though you need medical care. The mental health issues need to be treated and you need to find the cause of your abdominal pain. If you cannot get into your derm soon, call your primary care. You need take care of your whole self. If you're not well, please get the appropriate help.

This is terrific advice. You need to be seen by a healthcare professional, not 'guess-diagnosed' by laypersons here on this website.

The symptoms you describe are serious and warrant urgent medical attention. Please call your primary care physician today. Write down all your symptoms, even ones that don't seem to fit with anything. Don't say you think it's from Accutane as that can immediately close certain avenues of exploration for a fitting diagnosis.

Good luck; please do call your doctor ASAP.

Link to comment
Share on other sites

ok i think i solved my problem. i believe it's just my ocd. plus my depression which makes me go crazy. damn depression. mann i felt so down for like 3 months. now i'm kinda embarrassed that i posted this. i think it's just me. and ckko25 if you ever read my reply just want to say i'm 22. i think it's the anxiety. and thanks for praying for me.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×